Alert archive / Mississippi / Flash Flood Watches in 2016
Flash Flood Watch 5, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Aug 11, 2016, 3:59 AM CDT for 11 counties in Mississippi; 4 parishes in Louisiana. It took effect at Aug 12, 2016, 1:00 AM CDT. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2016, 3:59 AM CDT (08:59 UTC)
- In effect from
- Aug 12, 2016, 1:00 AM CDT
- Expired
- Aug 14, 2016, 10:37 AM CDT
- In force
- 58 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
Counties Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Tensas Parish, LA, Adams County, MS, Claiborne County, MS, Copiah County, MS, Forrest County, MS, Franklin County, MS, Jefferson County, MS, Jefferson Davis County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
360 WGUS64 KJAN 110859 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 359 AM CDT THU AUG 11 2016 LAZ026-MSZ060>064-072>074-111700- /O.NEW.KJAN.FF.A.0005.160812T0600Z-160813T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CONCORDIA-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...VIDALIA...FERRIDAY...WEST FERRIDAY... NATCHEZ...BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO... NEW HEBRON...PRENTISS...BASSFIELD...COLUMBIA...WEST HATTIESBURG... LUMBERTON...PURVIS...HATTIESBURG 359 AM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST LOUISIANA...CONCORDIA. IN MISSISSIPPI...ADAMS...FORREST... FRANKLIN MS...JEFFERSON DAVIS...LAMAR...LAWRENCE...LINCOLN AND MARION. * FROM LATE TONIGHT THROUGH SATURDAY MORNING * RAINFALL AMOUNTS OF 4 TO 7 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE * FLOODING OF ROADS AND LOW LYING AREAS ARE EXPECTED. SOME ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS...REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 17/CME
12 follow-up statements
323 WGUS64 KJAN 111456 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 956 AM CDT THU AUG 11 2016 LAZ026-MSZ060>064-072>074-112300- /O.CON.KJAN.FF.A.0005.160812T0600Z-160813T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CONCORDIA-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...VIDALIA...FERRIDAY...WEST FERRIDAY... NATCHEZ...BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO... NEW HEBRON...PRENTISS...BASSFIELD...COLUMBIA...WEST HATTIESBURG... LUMBERTON...PURVIS...HATTIESBURG 956 AM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST LOUISIANA...CONCORDIA. IN MISSISSIPPI...ADAMS...FORREST...FRANKLIN MS...JEFFERSON DAVIS...LAMAR...LAWRENCE...LINCOLN AND MARION. * FROM LATE TONIGHT THROUGH SATURDAY MORNING * RAINFALL AMOUNTS OF 4 TO 7 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE * FLOODING OF ROADS AND LOW LYING AREAS ARE EXPECTED. SOME ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
670 WGUS64 KJAN 112031 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 331 PM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING... LAZ024-MSZ059-120445- /O.EXA.KJAN.FF.A.0005.160812T0600Z-160813T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CATAHOULA-JEFFERSON- INCLUDING THE CITIES OF...JONESVILLE...HARRISONBURG...FAYETTE 331 PM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT FRIDAY THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST LOUISIANA...CATAHOULA. IN SOUTHWEST MISSISSIPPI... JEFFERSON. * FROM 1 AM CDT FRIDAY THROUGH SATURDAY MORNING * RAINFALL AMOUNTS OF 4 TO 7 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE * FLOODING OF ROADS AND LOW LYING AREAS ARE EXPECTED. SOME ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LAZ026-MSZ060>064-072>074-120445- /O.CON.KJAN.FF.A.0005.160812T0600Z-160813T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CONCORDIA-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...VIDALIA...FERRIDAY...WEST FERRIDAY... NATCHEZ...BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO... NEW HEBRON...PRENTISS...BASSFIELD...COLUMBIA...WEST HATTIESBURG... LUMBERTON...PURVIS...HATTIESBURG 331 PM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT FRIDAY THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST LOUISIANA...CONCORDIA. IN MISSISSIPPI...ADAMS...FORREST...FRANKLIN MS...JEFFERSON DAVIS...LAMAR...LAWRENCE...LINCOLN AND MARION. * FROM 1 AM CDT FRIDAY THROUGH SATURDAY MORNING * RAINFALL AMOUNTS OF 4 TO 7 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE * FLOODING OF ROADS AND LOW LYING AREAS ARE EXPECTED. SOME ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 22
725 WGUS64 KJAN 120234 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 934 PM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... LAZ024-026-MSZ059>064-072>074-121045- /O.CON.KJAN.FF.A.0005.160812T0600Z-160813T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...JONESVILLE...HARRISONBURG...VIDALIA... FERRIDAY...WEST FERRIDAY...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS... HATTIESBURG 934 PM CDT THU AUG 11 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT FRIDAY THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST LOUISIANA...CATAHOULA AND CONCORDIA. IN MISSISSIPPI...ADAMS...FORREST...FRANKLIN MS... JEFFERSON...JEFFERSON DAVIS...LAMAR...LAWRENCE...LINCOLN AND MARION. * FROM 1 AM CDT FRIDAY THROUGH SATURDAY MORNING * RAINFALL AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE * FLOODING OF ROADS AND LOW LYING AREAS ARE EXPECTED. SOME ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
241 WGUS64 KJAN 120853 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 353 AM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... LAZ023-025-MSZ053-054-121700- /O.EXA.KJAN.FF.A.0005.000000T0000Z-160813T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN LA-TENSAS-CLAIBORNE-COPIAH- INCLUDING THE CITIES OF...WINNSBORO...NEWELLTON...ST. JOSEPH... WATERPROOF...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON 353 AM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST LOUISIANA...FRANKLIN LA AND TENSAS. IN MISSISSIPPI...CLAIBORNE AND COPIAH. * THROUGH SATURDAY MORNING * RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE * FLOODING OF ROADS AND LOW LYING AREAS ARE EXPECTED. SOME ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LAZ024-026-MSZ059>064-072>074-121700- /O.CON.KJAN.FF.A.0005.000000T0000Z-160813T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...JONESVILLE...HARRISONBURG...VIDALIA... FERRIDAY...WEST FERRIDAY...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS... HATTIESBURG 353 AM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST LOUISIANA...CATAHOULA AND CONCORDIA. IN MISSISSIPPI...ADAMS...FORREST...FRANKLIN MS... JEFFERSON...JEFFERSON DAVIS...LAMAR...LAWRENCE...LINCOLN AND MARION. * THROUGH SATURDAY MORNING * RAINFALL AMOUNTS OF 5 TO 8 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS SOUTHWEST MISSISSIPPI WHILE RAINFALL AMOUNTS BETWEEN 2 TO 4 INCHES ARE POSSIBLE ACROSS SOUTHEAST MISSISSIPPI. * FLOODING OF ROADS AND LOW LYING AREAS ARE EXPECTED. SOME ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CME
414 WGUS64 KJAN 121558 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 1058 AM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... LAZ023>026-MSZ053-054-059>064-072>074-130000- /O.CON.KJAN.FF.A.0005.000000T0000Z-160813T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION-LAMAR- FORREST- INCLUDING THE CITIES OF...WINNSBORO...JONESVILLE...HARRISONBURG... NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY... WEST FERRIDAY...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST... WESSON...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE... BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD... COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 1058 AM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST LOUISIANA...CATAHOULA... CONCORDIA...FRANKLIN LA AND TENSAS. IN MISSISSIPPI...ADAMS... CLAIBORNE...COPIAH...FORREST...FRANKLIN MS...JEFFERSON... JEFFERSON DAVIS...LAMAR...LAWRENCE...LINCOLN AND MARION. * THROUGH SATURDAY MORNING * RAINFALL AMOUNTS OF 5 TO 8 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS SOUTHWEST MISSISSIPPI WHILE RAINFALL AMOUNTS BETWEEN 2 TO 4 INCHES ARE POSSIBLE ACROSS SOUTHEAST MISSISSIPPI. * FLOODING OF ROADS AND LOW LYING AREAS ARE EXPECTED. SOME ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
324 WGUS64 KJAN 121957 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 257 PM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... LAZ023>026-MSZ053-054-059>064-072>074-130400- /O.CON.KJAN.FF.A.0005.000000T0000Z-160813T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION-LAMAR- FORREST- INCLUDING THE CITIES OF...WINNSBORO...JONESVILLE...HARRISONBURG... NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY... WEST FERRIDAY...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST... WESSON...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE... BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD... COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 257 PM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST LOUISIANA...CATAHOULA... CONCORDIA...FRANKLIN LA AND TENSAS. IN MISSISSIPPI...ADAMS... CLAIBORNE...COPIAH...FORREST...FRANKLIN MS...JEFFERSON... JEFFERSON DAVIS...LAMAR...LAWRENCE...LINCOLN AND MARION. * THROUGH SATURDAY MORNING * RAINFALL AMOUNTS OF 5 TO 8 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS SOUTHWEST MISSISSIPPI WHILE RAINFALL AMOUNTS BETWEEN 2 TO 4 INCHES ARE POSSIBLE ACROSS SOUTHEAST MISSISSIPPI. * FLOODING OF ROADS AND LOW LYING AREAS ARE EXPECTED. SOME ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
538 WGUS64 KJAN 130246 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 946 PM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... MSZ054-063-064-072>074-130400- /O.CAN.KJAN.FF.A.0005.000000T0000Z-160813T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COPIAH-LAWRENCE-JEFFERSON DAVIS-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CRYSTAL SPRINGS...HAZLEHURST...WESSON... MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 946 PM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI AND SOUTHEAST MISSISSIPPI HAS BEEN CANCELLED. $$ LAZ023>026-MSZ053-059>062-131100- /O.CON.KJAN.FF.A.0005.000000T0000Z-160813T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN- INCLUDING THE CITIES OF...WINNSBORO...JONESVILLE...HARRISONBURG... NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY... WEST FERRIDAY...PORT GIBSON...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN 946 PM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST LOUISIANA...CATAHOULA... CONCORDIA...FRANKLIN LA AND TENSAS. IN MISSISSIPPI...ADAMS... CLAIBORNE...FRANKLIN MS...JEFFERSON AND LINCOLN. * UNTIL 7 AM CDT SATURDAY * RAINFALL AMOUNTS OF 3 TO 8 INCHES HAVE ALREADY FALLEN AND AN ADDITIONAL 2 INCHES IS POSSIBLE. RAINFALL TOTALS FROM 5 TO 9 INCHES WILL BE POSSIBLE ACROSS THE WATCH AREA BEFORE RAIN ENDS. * FLOODING OF ROADS AND LOW LYING AREAS ARE EXPECTED. SOME ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
574 WGUS64 KJAN 130912 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 412 AM CDT SAT AUG 13 2016 ...A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY FOR SOUTHWEST MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA... LAZ023>026-MSZ053-059>062-131715- /O.EXT.KJAN.FF.A.0005.000000T0000Z-160814T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN- INCLUDING THE CITIES OF...WINNSBORO...JONESVILLE...HARRISONBURG... NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY... WEST FERRIDAY...PORT GIBSON...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN 412 AM CDT SAT AUG 13 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TODAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST LOUISIANA...CATAHOULA... CONCORDIA...FRANKLIN LA AND TENSAS. IN MISSISSIPPI...ADAMS... CLAIBORNE...FRANKLIN MS...JEFFERSON AND LINCOLN. * UNTIL THIS EVENING * RAINFALL AMOUNTS OF 3 TO 9 INCHES HAVE ALREADY FALLEN AND AN ADDITIONAL 2 TO 3 INCHES IS POSSIBLE. THE ADDITIONAL HEAVY RAIN FALLING ON SOAKED GROUND COULD LEAD TO FLASH FLOODING. * FLOODING OF ROADS AND LOW LYING AREAS WILL BE POSSIBLE. SOME ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS...REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
849 WGUS64 KJAN 131927 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 227 PM CDT SAT AUG 13 2016 ...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR SOUTHWEST MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA... LAZ023-025-MSZ053-059-062-132030- /O.CAN.KJAN.FF.A.0005.000000T0000Z-160814T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN LA-TENSAS-CLAIBORNE-JEFFERSON-LINCOLN- INCLUDING THE CITIES OF...WINNSBORO...NEWELLTON...ST. JOSEPH... WATERPROOF...PORT GIBSON...FAYETTE...BROOKHAVEN 227 PM CDT SAT AUG 13 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI HAS BEEN CANCELLED. $$ LAZ024-026-MSZ060-061-140330- /O.EXT.KJAN.FF.A.0005.000000T0000Z-160814T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CATAHOULA-CONCORDIA-ADAMS-FRANKLIN MS- INCLUDING THE CITIES OF...JONESVILLE...HARRISONBURG...VIDALIA... FERRIDAY...WEST FERRIDAY...NATCHEZ...BUDE...ROXIE...MEADVILLE 227 PM CDT SAT AUG 13 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST LOUISIANA... CATAHOULA AND CONCORDIA. IN SOUTHWEST MISSISSIPPI...ADAMS AND FRANKLIN MS. * THROUGH SUNDAY MORNING. * RAINFALL AMOUNTS OF 3 TO 9 INCHES HAVE ALREADY FALLEN ACROSS THE WATCH AREA...AND AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE. THIS ADDITIONAL HEAVY RAIN FALLING ON ALREADY SOAKED GROUND COULD LEAD TO FLASH FLOODING. * THE FLOODING OF ROADS AND LOW LYING AREAS WILL BE POSSIBLE. SOME ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
859 WGUS64 KJAN 140149 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 849 PM CDT SAT AUG 13 2016 ...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR SOUTHWEST MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA... LAZ024-026-MSZ060-061-141000- /O.CON.KJAN.FF.A.0005.000000T0000Z-160814T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CATAHOULA-CONCORDIA-ADAMS-FRANKLIN MS- INCLUDING THE CITIES OF...JONESVILLE...HARRISONBURG...VIDALIA... FERRIDAY...WEST FERRIDAY...NATCHEZ...BUDE...ROXIE...MEADVILLE 849 PM CDT SAT AUG 13 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST LOUISIANA... CATAHOULA AND CONCORDIA. IN SOUTHWEST MISSISSIPPI...ADAMS AND FRANKLIN MS. * UNTIL 7 AM CDT SUNDAY * RAINFALL AMOUNTS OF 3 TO 9 INCHES HAVE ALREADY FALLEN ACROSS THE WATCH AREA...AND AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE. THIS ADDITIONAL HEAVY RAIN FALLING ON ALREADY SOAKED GROUND COULD LEAD TO FLASH FLOODING. * THE FLOODING OF ROADS AND LOW LYING AREAS WILL BE POSSIBLE. SOME ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
595 WGUS64 KJAN 140835 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 335 AM CDT SUN AUG 14 2016 ...A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY FOR PORTIONS OF SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA... LAZ024-026-MSZ060-061-141645- /O.EXT.KJAN.FF.A.0005.000000T0000Z-160814T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CATAHOULA-CONCORDIA-ADAMS-FRANKLIN MS- INCLUDING THE CITIES OF...JONESVILLE...HARRISONBURG...VIDALIA... FERRIDAY...WEST FERRIDAY...NATCHEZ...BUDE...ROXIE...MEADVILLE 335 AM CDT SUN AUG 14 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN NORTHEAST LOUISIANA... CATAHOULA AND CONCORDIA. IN SOUTHWEST MISSISSIPPI...ADAMS AND FRANKLIN MS. * THROUGH THIS AFTERNOON * ADDITIONAL HEAVY RAINFALL ON ALREADY SOAKED GROUND COULD LEAD TO FLASH FLOODING. * THE FLOODING OF ROADS AND LOW LYING AREAS WILL BE POSSIBLE. SOME ROADS MAY BECOME IMPASSABLE. IF ENCOUNTERING FLOODED ROADWAYS... REMEMBER TO TURN AROUND DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
530 WGUS64 KJAN 141537 AAA FFAJAN FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1037 AM CDT SUN AUG 14 2016 ...THE FLASH FLOOD WATCH HAS BEEN CANCELLED... LAZ024-026-MSZ060-061-141645- /O.CAN.KJAN.FF.A.0005.000000T0000Z-160814T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CATAHOULA-CONCORDIA-ADAMS-FRANKLIN MS- INCLUDING THE CITIES OF...JONESVILLE...HARRISONBURG...VIDALIA... FERRIDAY...WEST FERRIDAY...NATCHEZ...BUDE...ROXIE...MEADVILLE 1037 AM CDT SUN AUG 14 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI HAS BEEN CANCELLED. LIGHT TO MODERATE RAIN WILL FALL OVER THE AREA THIS AFTERNOON BUT NOT BE ENOUGH TO RESULT IN FLASH FLOOD OR RIVER FLOODING. $$ 22
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Aug 10, 9:17 PM CDT, 6 hours 42 minutes earlier.
Area forecast discussion, Aug 10, 9:17 PM CDT, 6 hours 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 917 PM CDT WED AUG 10 2016 .DISCUSSION...Did not make any big changes to the forecast tonight. Left slight chance to chance pops in at most sites through the night. The hi-res models show a brief break in the rain after midnight, but others show rain through the night. Kept the current forecast which is close to the hi-res solution. Added patchy fog everywhere. Guidance suggests there will be fog at most places tonight and with scattered rain and moist conditions seems like some patchy fog is likely. Raised temperatures a degree or two to the upper 70s. Expecting winds to calm and mixing to be limited overnight, so temperatures will likely be steady near current values through the night. Going to be another sticky night. The updated forecast was out. && .AVIATION...Deep moisture in place will keep cloud cover and numerous showers and thunderstorms in the forecast through the period. Scattered showers and thunderstorms this evening will continue through 11/04Z. Thereafter, MVFR conditions will develop through 11/06Z lowering to IFR between 11/08Z and 11/14Z. Thereafter, conditions will gradually rise to MVFR and eventually VFR by 11/17Z. Scattered to numerous showers and thunderstorms will once again be on the increase after 11/17Z. Where these storms can impact a TAF site, a brief lowering of flight rules to IFR can be expected./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 77 87 75 84 / 17 73 54 75 Meridian 77 88 74 86 / 23 78 40 73 Vicksburg 77 90 75 85 / 13 74 61 81 Hattiesburg 76 86 75 84 / 37 81 57 76 Natchez 76 88 75 83 / 19 75 70 86 Greenville 77 91 76 88 / 12 51 43 67 Greenwood 76 89 75 87 / 13 54 42 68 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && 7/26/
Hazardous weather outlook, Aug 10, 3:00 PM CDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT WED AUG 10 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 112000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 300 PM CDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY LOCALIZED FLOODING ISSUES ARE POSSIBLE FOR LOCATIONS NORTH OF INTERSTATE 20 THURSDAY THROUGH SATURDAY. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE AND LOCALLY HIGHER AMOUNTS CANNOT BE RULED OUT. WE ARE CONFIDENT IN SOME FLOODING ISSUES FOR LOCATIONS ALONG AND SOUTH OF INTERSTATE 20 THURSDAY THROUGH SATURDAY. TOTAL RAINFALL AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED AND LOCALLY HIGHER AMOUNTS CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. CME && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:32 PM CDT | Special Weather Statement | JAN | Rankin | 28 min |
| Aug 11, 4:59 PM CDT | Flash Flood Warning | JAN | Franklin | 3 hr |
Nearby
Flash Flood Watches in Mississippi, 2016Flash Flood Watches in Louisiana, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.